I had the essure procedure done Feb. 17th 2009 and I have been Cramping and in constant pain ever since I also am suffering with severe nausea and some vomiting. I have talked to my doctor and she just keeps putting me on antibiotics because I have also got a uterus infection from the surgery that has not gone away (even after 3 weeks of Doxycycline) am still taking the antibiotics. She is saying that is a slight possibility that it is a reaction due to my nickel allergy. But that is very unlikely from what my doctor has said I don't know obviously I am not a doc. I am just trying to figure out if this is normal if there is any other cases reported that are similar to mine and if so what was done about it. My doctor told me that if I keep having these problems that I will have to have a hysterectomy, I read that this is not true that the micro-inserts can be removed up to 6 weeks after the initial surgery, is that true? SOME ONE PLEASE HELP
Please contact me via email at Kloes.firstname.lastname@example.org
Thanks for your Reply!
Dear Clara: Here is the best citation I could find at the National Library of Medicine site on Essure removal:
Fertil Steril. 2007 Aug;88(2):497.e13-4. Epub 2007 Mar 29. Links
Techniques for removal of the Essure hysteroscopic tubal occlusion device.Lannon BM, Lee SY.
Department of Obstetrics and Gynecology, Beth Israel Deaconess Medical Center, Harvard Medical School, Boston, Massachusetts 02215, USA. email@example.com
OBJECTIVE: To present two case reports of techniques for removal of the Essure (Conceptus, Inc., Mountain View, CA) hysteroscopic tubal occlusion device. DESIGN: Case report. SETTING: University-affiliated teaching hospital. PATIENT(S): Two women requesting removal of Essure devices because of persistent pelvic pain up to 6 weeks after placement. INTERVENTION(S): Hysteroscopic and laparoscopic removal of the Essure microinserts. No institutional review board approval was obtained because the procedures were not part of a study protocol. MAIN OUTCOME MEASURE(S): Effective removal of the Essure device and resolution of pelvic pain symptoms. RESULT(S): Successful removal of the device was achieved in both patients. In one case, the procedure was performed entirely by hysteroscopy. In the other case, a laparoscopic approach was required because of a lack of visualization of the device. Pain symptoms resolved within 2 weeks of removal in both patients. CONCLUSION(S): These are the first reported cases of successful removal of the Essure tubal occlusion devices up to 6 weeks after placement. This procedure can be safely performed with the use of hysteroscopy if the inserts are clearly visualized. Laparoscopy is an alternative when the device is completely within the fallopian tube. Further study is needed to assess the functionality of the tube after the procedure, as well as feasibility of removal beyond 6 weeks.
In terms of the uterine infection, that itself can cause significant pelvic pain, and sometimes nausea. Sometimes, if doxycycline is not clearing up the infection, metronidazole or other types of antibiotics can be added. In very rare cases, a severe pelvic infection will require hospitalization for IV antibiotics.
Thanks for your Reply!
About the same thing happened to me. I had the inserts put in and about a week later I was nauseous all the time and really itchy all over ( with no rashes). I went through all kinds of testing and found out I was allergic to nickel. Would have been nice to know before I got the implants I had them removed in the hospital. They removed them the same way they were put in. I just had to agree that if they couldn't be pulled out then they would try laproscopically removing them through the tubes and if that didn't work then it would be a historectomy. I lucked out and they came out fine the easy way. Hope this helps! My doc was also very insistent that it couldn't Be a nickel allergy since I never reacted to fake jewelry. I would recommend seeing an allergist. I guess you can react different to things inside your body. Hope this helps you! Good luck
I am now in the process of getting a hysterectomy because of this ESSURE nitemare....I have had problems from the begining..I WISH..I WISH ..SOMEONEWOULD HAVE HAD TOLD ME....I believe the whole thing is sugar coated ...DOCTORS BLEW ME OFF..like I wasn't having any compilcations...I have pelvic pain..painful intercourse...cramping....this is still happening three years later!!!!
You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.